Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Please pray for my brother..he overdosed last nite.

About 3:30am my mom woke me up saying she called my brother and he woke up in the hospital, they told him he overdosed. We got there at 4. The nurse told us his friend called the ambulance, when they got there he was unresponsive, taking only 4 breaths a minute, his pupils were pinpoint. They gave him Narcan and that brought him back. He was semi-alert when we got there. He had to drink some charcole drink. He doesn't remember what he took. I'm scared he is not taking this seriously - everyone there told him he is lucky to be alive. I don't have a questions here, just asking that you pray for him - that he will realize how serious and close to death he was. Come to find out, he was at his friends house, who's mom is a nurse. She did CPR until the ambulance got there, if not for her - he would be dead! The guy he was with tried to run! I'm so scared for him. He has so much to live for, a daughter thats 2.

Answer Question
 
Maya09

Asked by Maya09 at 11:17 AM on Sep. 6, 2009 in Relationships

Level 1 (0 Credits)
Answers (18)
  • People who OD dont deserve any sympathy -- in my opinion! .. I had 3 friends OD , went to their funeral to tell their moms how sorry i was for their loss -- period ... paid no respects to them.
    Anonymous

    Answer by Anonymous at 11:19 AM on Sep. 6, 2009

  • you usually can't help them unless they realize they need the help and are willing to do it for themselves, if they do it for anybody but themselves, it won't last...hopefully after this it'll open his eyes a bit and help him get on the right track. you and your family will be in my thoughts!
    kyuteangl88

    Answer by kyuteangl88 at 11:22 AM on Sep. 6, 2009

  • Yes I will pray for him and your family. I will also pray that he gets the help he needs, people who OD are usually depressed or have some other underlying issue, and I hope he gets it resolved for the sake of his daughter.
    tnm786

    Answer by tnm786 at 11:22 AM on Sep. 6, 2009

  • I would suggest an intervention, maybe then he'll realize what he's doing himself and your family. How old is he? And do you know what types of drugs?
    msfila1980

    Answer by msfila1980 at 11:24 AM on Sep. 6, 2009

  • op disregard first response - I am sorry for your sadness. I know two people who committed suicide.
    it's very upsetting. Keep reminding your brother that his daughter needs to touch him, smell him, see him to grow safely. Maybe record messages from his baby to him. Prayers to you and family!
    lfl

    Answer by lfl at 11:26 AM on Sep. 6, 2009

  • I am so sorry for you all, including your brother. Regardless of what the top Anon states, anyone who ODs or causes self-infliction is in dire need of help. I hope your brother receives the help he needs. I'm hoping the laws where he lives is the same here in VA. If you hurt yourself to the point of suicide then you need to be under psychiatric observation for 72 hours. It seems that the shining star in his life should be his daughter, and I am sure he loves her VERY much, but when psychiatric disorders are present it clouds the mind of rational thinking.
    I will be praying for your brother's recovery and for him to seek the help he needs. I pray for you and his family for the comfort you all need at this time. I pray my thanks to God that there was someone present to perform CPR on him to keep him alive. ♥
    Please keep me updated.
    PrydferthMenyw

    Answer by PrydferthMenyw at 11:27 AM on Sep. 6, 2009

  • Thank you. He is 25. All I know is whatever he took was a narcotic. They gave him Narcan, that reverses the effects of narcotics. He doesn't remember either (said it could have been Oxycontin) I know he didn't mean to do it. It was an accident, he was out partying and took something.
    Maya09

    Answer by Maya09 at 11:29 AM on Sep. 6, 2009

  • What drug does he use?

    My brother died in 2000 from a drug overdose. I am really sorry about your brother, but the reality of it is unless he is ready to change he wont. We ( my family) tried for years to help my brother to no avail he would go in cycles be clean for awhile then use again.
    He had been clean for awhile then used and thought he could do as much as he used to and it was to much for him. His was a heroin/cocaine mix that killed him.

    abellvalerie

    Answer by abellvalerie at 11:49 AM on Sep. 6, 2009

  • Maya09 -- again -- deserves NO symathy. He took oxy's he KNEW what he was doing taking them. Everyone who takes them knows how many NOT to take, what dosage NOT to exceed. Out partying and took something? wow ... i hope someone is taking his kids from him!!! Thats not a parent!
    Anonymous

    Answer by Anonymous at 12:01 PM on Sep. 6, 2009

  • You and your entire family are in my thoughts and prayers. I hope things turn around for your brother and this never happens again.
    Proudmomof82008

    Answer by Proudmomof82008 at 2:11 PM on Sep. 6, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN